On Lewy–Stampacchia Inequalities for a Pseudomonotone Elliptic Bilateral Problem in Variable Exponent Sobolev Spaces

  • A. Mokrane
  • Y. Tahraoui
  • G. ValletEmail author


The aim of this work is to consider Lewy–Stampacchia inequalities for pseudomonotone elliptic operators in very general situations. This generalizes the results, and simplifies the proofs, proposed in the unilateral obstacle case, as well as the one in the bilateral case. By an ad hoc perturbation of the operator and a penalization of the constraint, one is able to reduce significantly the usual assumptions on the data and to consider a pseudomonotone elliptic operator defined on variable exponent Sobolev spaces.


Variational inequalities Pseudo-monotone operator Lewy–Stampacchia’s inequality variable exponents 

Mathematics Subject Classification

35J87 35R35 



  1. 1.
    Allegretto, W.: Form estimates for the \(p(x)\)-laplacean. Am. Math. Soc. 135, 2177–2185 (2007)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Boccardo, L., Gallouët, Th: Nonlinear elliptic equations with right hand side measures. Partial Differ. Equ. 17(3–4), 189–258 (1992)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Boccardo, L., Murat, F., Puel, J.P.: Résultats d’existence pour certains problèmes elliptiques quasilinéaires. Annali della Scuola Normale Superiore di Pisa, 4 11(2), 213–235 (1984)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Diening, L., Harjulehto, P., Hasto, P., Ruzicka, M.: Lebesgue and Sobolev spaces with variable exponents. Springer, New York (2011)CrossRefGoogle Scholar
  5. 5.
    Feo, F., Guibé, O.: Uniqueness for elliptic problems with locally lipschitz continuous dependence on the solution. J. Differ. Equ. 262(3), 1777–1798 (2017)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Giacomoni, J., Vallet, G.: Some results about an anisotropic \(p(x)\)-Laplace-Barenblatt equation. Adv. Nonlinear Anal. 1(3), 277–298 (2012)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Gigli, N., Mosconi, S.: The abstract Lewy–Stampacchia inequality and applications. J. Math. Pures Appl. (9) 104(2), 258–275 (2015)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Hanouzet, B., Joly, J.L.: Méthodes d’ordre dans I’interprétation de certaines inéquations variationnelles et applications. J. F. A. 34, 217–249 (1979)CrossRefGoogle Scholar
  9. 9.
    Hess, P.: On a second-order nonlinear elliptic boundary value problem. In: Nonlinear analysis (collection of papers in honor of Erich H. Rothe), pp. 99–107. Academic Press, New York (1978)Google Scholar
  10. 10.
    Lewy, H., Stampacchia, G.: On the smoothness of superharmonics which solve a minimum problem. J. Anal. Math. 23, 227–236 (1970)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Mokrane, A., Murat, F.: A proof of the Lewy–Stampacchia’s inequality by a penalization method. Pot. Anal. 9, 105–142 (1998)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Mokrane, A., Murat, F.: The Lewy–Stampacchia inequality for bilateral problems. Ric. Mat. 53(1), 139–182 (2004)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Mokrane, A., Vallet, G.: A Lewy–Stampacchia inequality in variable Sobolev spaces for pseudomonotone operators. Differ. Equ. Appl. 6(2), 233–254 (2014)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Nardo, R.D., Perrotta, A.: Uniqueness results for nonlinear elliptic problems with two lower order terms. Bulletin des Sciences Mathématiques 137(2), 107–128 (2013)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Pinamonti, A., Valdinoci, E.: A Lewy–Stampacchia estimate for variational inequalities in the Heisenberg group. Rend. Istit. Mat. Univ. Trieste 45, 23–45 (2013)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Rodrigues, J.F.: Obstacle problems in mathematical physics, volume 134 of North-Holland Mathematics Studies. Notas Matematica, 114, Amsterdam (1987)CrossRefGoogle Scholar
  17. 17.
    Rodrigues, J.F.: On the hyperbolic obstacle problem of first order. Chin. Ann. Math. Ser. B 23(2), 253–266 (2002)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Rodrigues, J.-F., Sanchón, M., Urbano, J.M.: The obstacle problem for nonlinear elliptic equations with variable growth and \(L^1\) -data. Monatsh. Math. 154(4), 303–322 (2008)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Rodrigues, J.F., Teymurazyan, R.: On the two obstacles problem in Orlicz–Sobolev spaces and applications. Complex Var. Ellip. Equ. An Int. J. 56(7–9), 769–787 (2011)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Roubicek, T.: Nonlinear partial differential equations with applications. volume 153 of International Series of Numerical Mathematics. Birkhäuser, Basel (2005)Google Scholar
  21. 21.
    Seam, N., Vallet, G.: Existence results for nonlinear pseudoparabolic problems. Nonlinear Anal. Real World Appl. 12(5), 2625–2639 (2011)MathSciNetCrossRefGoogle Scholar
  22. 22.
    Servadei, R., Valdinoci, E.: Lewy–Stampacchia type estimates for variational inequalities driven by (non)local operators. Rev. Mat. Iberoam. 29(3), 1091–1126 (2013)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Laboratoire d’équations aux dérivées partielles non linéaires et histoire des mathématiquesÉcole Normale SupérieureAlgiersAlgeria
  2. 2.Laboratoire de Mathématiques et Applications de PauPau cedexFrance

Personalised recommendations